Numbness after Botox. Does this sound right?

I have numbness in my right cheek. I actually went back to speak to the woman who did it. She felt a lump and told me to massage it gently then the numbness should go. Does this sound right? It was actually dermafiller I had. Injected through my cheek to tear trough. Then some in my laugh lines. I feel like I've had an injection for a filling and it hasnt worn off.

Doctor Answers 6

Numbness after filler injection

The numbness is probably related to nerve injury during the filler injection. It will almost certainly resolve, just give it time. Cannulas can be used to reduce the chance of nerve injury particularly in this area (tear troughs).

Numbness After Botox

Numbness is not a normal symptoms after botox injections and I suggest you speak to a physician to determine everything is okay.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Numbness in cheek after filler

It means that there was a nerve that was injured. Most likely this is the infraorbital nerve. Almost always this is temporary and will come back to normal within a month. There is nothing that can be done to change the outcome of this unless the filler is pressing on the nerve. If that's the case, dissolving the filler with hyaluronidase should be done if it is a HA filler. Cannulas make this type of injection safer and less likely to cause nerve injury.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Post-injection numbness

Thanks for your question. Very rarely it is possible to get a small degree of numbness after the injection of Botox or a filler. This is almost always temporary and should resolve within the next few days to weeks. If it worsens or does not resolve you should return to your injector. Good luck, I hope this helps!

Ian MacArthur, MD, FRCSC
Ottawa Plastic Surgeon
5.0 out of 5 stars 6 reviews

Numbness after Botox

whether you were injected with filler or Botox they are both blind procedures and the injector can inadvertently injure a nerve. this is temporary and should go away completely in a few days to a week

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Should be temporary

Great question! When doing anything that is invasive, even botox or fillers there is risk for nerve injury. The good news is that any nerve issues are almost always temporary. The sensation you are having could be from the nerve getting stretched or compressed. It should come back in the next 2-3 days. If it doesn't then I would go back to your injector and let them know. Best of luck!
~Dr. Sieber

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.